Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill

Is Neuropathy A Symptom Of HIV

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Peripheral Neuropathy and HIV/AIDS

Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments AIMS for PN What Is Peripheral Neuropathy? Many people living with HIV (HIV+) develop problems that involve the nervoussystem. The nervous system controls thinking, movement, sensations, andfeelings. There are two parts of the nervous system: the brain and spinal cord(central...
Ask the Experts

Peripheral Neuropathy first symptom??

What are the chances of Peripheral Neuropathy being the first symptoms of HIV? I was tested this past week and waiting for my results. I have mild sensations on the bottom of my feet, mainly in the heel and palms of my hands. I have no other...
Bruce Dezube, M.D.

Response from Bruce Dezube, M.D.

Harvard Medical School
Peripheral neuropathy, whether it's pain or tingling in the feet or hands, is VERY common and can be caused by many many diseases. It would be most unusual for this to be the first symptoms of HIV. I would highly suggest you get HIV-tested.... Read more »

neuropathy symptoms

Do symptoms of peripheral neuropathy occur at the same times on both legs? I'm experience some pain on the bottom of my feet and numbness near the ankle. But they happens at different locations and times. Is this PN? Thank you!...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Most of the time HIV-related or HIV drug related peripheral neuropathy tends to involve both feet and starts with the toes and bottoms of feet before involving the ankles. KH... Read more »

Starting symptoms of neuropathy?

I've been positive for 2.5 years, and had immediately started HAART within 2-3 months of my seroconversion. I was on Fortovase, Zerit, Epivir on my first year. My doctor switched me to Sustiva, Viread and Epivir on my 2nd year and has stayed...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Those symptoms would be a little unusual to be due to your HIV drugs. Toxic neuropathy usually centers on the toes/feet and then move up the leg. Fingers usually get involved about the time the entire foot is bothered. Many conditions can cause... Read more »

Neuropathy symptoms

Hello, I have had a very light numbness in my arms and back of hand for over a year now, and have informed my doc. However, in the last 4/5 days it has really taken off to be something that is disrupting the use of my hands. I used to only notice it...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hi and thanks for posting.It sounds like the numbness in the hands is worsening (based on the comment that the symptoms at first were "minimal". If your symptoms are now causing functional problems with your hands you should notify your... Read more »
Connect With Others

Can neuropathy be a sign of HIV.

Posted by Anonymous, 3 Replies
I recently tested negative for HIV at 15 weeks, but I am having neuropathy in feet and legs. If it's not being caused by HIV, then what could it be? Read more »

Does anyone has dry mouth and neuropathy early HIV

Posted by paranoiafreak, 1 Reply
Does anyone here experience persistent dry mouth and throat and white coated tongue and peripheral neuropathy (Burning, stinging, tingling feet and hands which is persistent?

This has occur after 3 months of lowgrade fever and 2 episodes of hives... Read more »

NEUROPATHY

Posted by Anonymous, 5 Replies
JUST HAD A QUESTION. IS THIS SOMETHING U GET IN EARLY HIV INFECTION? I'VE FELT THIS PINS AND NEEDLES SENSATION ON BOTH ARMS AND BURNING FEET AND NOW IM SCARED I HAVE HIV. MY EXPOSURE WAS A FEW MONTHS AGO (VAGINAL) IM STRESSING OUT SO MUCH AND I... Read more »

Lipodystrophy and/or Neuropathy?

Posted by Anonymous, 2 Replies
Is it possible to experience lipodystrophy and neuropathy within 2-3 months of HIV exposure, or are these conditions generally symptomatic of long-term HIV status? I have noticed significant swelling under my arm/ beside my right breast. I'm not... Read more »